Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Topeka, KS

April 13, 2014Dickinson County, Geary County, Morris County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 13, 2014, 12:11 PM CDT for Dickinson County, Geary County, Morris County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 12:11 PM CDT (17:11 UTC)
Expired
Apr 13, 2014, 12:45 PM CDT
In force
34 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickinson County, KS, Geary County, KS, Morris County, KS

The radar

The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 12:20 PM CDTHAIL 11 E Woodbine, KS
Apr 13, 12:30 PM CDTHAIL 17 Nw White City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS53 KTOP 131711
SVRTOP
KSC041-061-127-131745-
/O.NEW.KTOP.SV.W.0035.140413T1711Z-140413T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1211 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1245 PM CDT

* AT 1210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOPE...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HERINGTON...WOODBINE...LATIMER AND WHITE CITY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 289 AND 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3864 9721 3905 9695 3889 9655 3860 9696
      3861 9714
TIME...MOT...LOC 1711Z 213DEG 32KT 3867 9704

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
464 
WWUS53 KTOP 131719
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1219 PM CDT SUN APR 13 2014

KSC041-061-127-131745-
/O.CON.KTOP.SV.W.0035.000000T0000Z-140413T1745Z/
MORRIS-DICKINSON-GEARY-
1219 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GEARY...EAST CENTRAL DICKINSON AND NORTHWESTERN MORRIS COUNTIES UNTIL
1245 PM CDT...

AT 1217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODBINE...
AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WHITE CITY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3866 9697 3872 9709 3904 9693 3889 9655
TIME...MOT...LOC 1719Z 213DEG 32KT 3882 9693

HAIL...1.25IN
WIND...60MPH

$$
257 
WWUS53 KTOP 131730
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1230 PM CDT SUN APR 13 2014

KSC041-131740-
/O.CAN.KTOP.SV.W.0035.000000T0000Z-140413T1745Z/
DICKINSON-
1230 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DICKINSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3875 9692 3881 9692 3882 9689 3887 9689
      3887 9692 3891 9692 3901 9687 3889 9655
      3874 9689
TIME...MOT...LOC 1730Z 223DEG 26KT 3886 9686

$$

KSC061-127-131745-
/O.CON.KTOP.SV.W.0035.000000T0000Z-140413T1745Z/
MORRIS-GEARY-
1230 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
GEARY AND NORTHWESTERN MORRIS COUNTIES UNTIL 1245 PM CDT...

AT 1226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WOODBINE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN MORRIS AND SOUTHERN
  GEARY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3875 9692 3881 9692 3882 9689 3887 9689
      3887 9692 3891 9692 3901 9687 3889 9655
      3874 9689
TIME...MOT...LOC 1730Z 223DEG 26KT 3886 9686

HAIL...1.00IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:39 AM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Apr 13, 6:39 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
639 AM CDT Sun Apr 13 2014

...Update to aviation forecast discussion...

.SHORT TERM...(Through Today
Issued at 430 AM CDT SUN APR 13 2014

...Today's focus on severe thunderstorm potential with winter
weather possible overnight...

Sunday is yet another day with a complex weather setup across the
area and high impact weather expected. At 3 AM, A broad upper trough
was centered over the central Rockies while one of the main short
wave troughs was located over SE Colorado. Multiple weak short
wavelength impulses could be interpreted within the fringes of the
faster southwest flow aloft from NE New Mexico into Iowa. One of
these impulses was evident in low level wind profiles and even radar
imagery to some extent just west of Wichita. At the surface, a
trough axis extended from near Salina into the northeast corner of
KS and was impacting the surface wind fields with some enhanced low
level convergence along I-70. A cold front extended from roughly
Dodge City through Concordia and to Beatrice. The front had made
some gradual southward progression early this morning on the back
side of a short wave impulse that moved through southwest Iowa, but
with another impulse quickly following has essentially stalled with
a bit of a wavy shape coincident with those impulses.

Through Mid Morning:
Elevated instability of 1000 to 2000 J/kg was in place across the
area, especially in northern KS, but the elevated parcels appear to
be capped off by 100 to 200 J/kg of CINH evidenced by the RAP. The
local cap is evident in radar trends over south central KS, but is
likely weaker with northward extent and will weaken as the short
wave near ICT moves northeast into the area. Shear profiles are odd,
with a strong-weak-strong wind profile with height. Feel that the
cap may be overtaken as the short wave ascent overspreads the
stronger low level convergence and flow in the most unstable
isentropic layer impinges upon a sharper pressure gradient in the
vicinity of I-70. This should result in scattered t-storm activity
near/north of I-70 between 4 AM and 9 AM with the focus shifting
north with time. These storms would be elevated if they develop and
perhaps capable of severe hail if they can obtain some supercell
structure, although that is questionable based on the weakness in
the shear profile. Could see a brief period of subsidence behind the
wave as it passes, which could potentially keep the area on the
quiet side during the late morning hours.

This Afternoon:
By noon, expect the surface cold front to have progressed a bit
farther south on the heels of the morning activity, and seems likely
to be located in the vicinity of a Herington to Holton line.
Forcing from the main upper trough will begin to overspread the
frontal zone while low level convergence is forecast to increase
substantially within the frontal zone by mid day as well.
Temperatures will warm into the mid to upper 70s or warmer ahead of
the front with dewpoints in the 59 to 62 range. The capping
inversion will weaken a bit by mid day and all of these factors are
expected to lead to widespread convective development in the frontal
zone between roughly 11 AM and 2 PM. Wind shear seems pretty likely
to support supercell structures, but there remain occasional
weaknesses within the shear profile and the strength of forcing may
cause updraft interference and storm mergers into segments.
Individual storm motion will be toward the northeast but the slow
frontal progression at that time (perhaps even stalled front during
early afternoon) will probably allow cells to remain surface based
for a while without the boundary undercutting them. The greatest
severe weather threat appears to be large hail especially in any
embedded supercells, but if upscale growth into line segments moving
along the frontal boundary occurs, then a bit of a damaging wind
threat may materialize. LCL/LFC's are quite low though which would
inhibit downdraft strength and wind potential to some extent. While
low level shear is not particularly strong, the very low LCL's and
presence of ample low level instability may warrant at least some
potential for tornadoes although this too will be highly dependent
upon the presence of supercell structures with minimal interference
from nearby storms. As of now, it's a small tornado potential but
non-zero. The cold front will gradually push southeast and out of
the forecast area by around 6 PM but elevated instability will
remain in place northwest of the front through the day and showers
with embedded thunderstorms are in the forecast for the entire area
through the day.

The other item of interest during the daytime hours will be strong
winds behind the cold front with gusts in the 45 to 50 mph range
seeming likely in north central KS this afternoon. Have issued a
wind advisory for the areas most likely to see the strong winds
during the day.

.LONG TERM...(Tonight through Saturday)
Issued at 430 AM CDT SUN APR 13 2014

By 00z Monday, models show the cold front situated just southeast of
the cwa. Showers and thunderstorms along and behind the front may
still be in place across far east central Kansas into the early
evening hours, but should exit to the southeast by mid evening.
Surface-based and MUCAPE should quickly diminish with the frontal
passage so the threat for strong to severe thunderstorms over east
central Kansas should diminish during the early evening hours.

The broad mid-level trough associated with this system will have two
embedded shortwaves that will impact the region. The first of these
shortwaves will help to push the cold front through the region and
will progress east of the area Sunday evening. Models show the
second shortwave over the central Rockies this evening and tracking
eastward over the region during the day on Monday. Between these two
waves, precipitation looks to diminish some late this evening into the
early overnight hours as the available lift decreases behind the
first exiting shortwave. However, model soundings still show a
shallow moisture layer present so could see some periods of
scattered light precipitation into the early overnight hours before
the second shortwave approaches the region. Models are in fairly
good agreement in having the moisture from this second shortwave
surge into central Kansas between 06z-09z and progress eastward
across the area between 09z-12z. However, there are still some model
discrepancies with regards to just how far south this shortwave will
dig into the Southern Plains, which has an impact on the exact
tracking of the moisture across the forecast area. Have trended more
with the deeper wave which would push precipitation out of north
central Kansas by Monday morning and keep precipitation over east
central Kansas into the late morning/early afternoon hours. Another
challenge with this forecast is with regards to precipitation type.
A tight pressure gradient is expected to develop behind the frontal
passage, resulting in very breezy northerly winds producing gusts
upwards of 35-45 mph tonight and only slightly diminishing overnight
into Monday with gusts of 25-35mph. This strong northerly flow will
bring a surge of cold air into the region with temperatures quickly
falling into the 30s tonight into Monday morning. Soundings show the
elevated warm nose quickly cooling this evening, but with the
shallow moisture layer in place by late this evening there is
uncertainty with how much (if any) saturation will be present in the
dendritic growth zone. Have slowed down the transition over to a
rain/snow mix some for this evening, but most locations could see
this mixed precipitation by Monday morning with much of north
central and far northeast Kansas likely transitioning entirely over
to light snow overnight. Any snow accumulations should be limited
due to the warmer ground temperatures, but cannot rule out light
accumulations of around one-half inch or less. This wave will
finally track east of the area Monday afternoon, ending the
precipitation. With the strong northerly flow persisting through the
day on Monday and cloud cover remaining in place for much of the
area, temperatures will be much cooler than normal with highs only
reaching into the 40s.

A more zonal mid-level flow will set up behind this exiting trough
with surface high pressure quickly building into the central conus
by Monday night. With this surface high centered over the region,
frigid conditions are expected with Tuesday morning low temperatures
likely plummeting into the middle 20s, so freeze headlines will
likely be needed. Temperatures should quickly rebound into the 50s
and 60s Tuesday and Wednesday as the surface high tracks east of the
area and winds shift to the southwest.

The next focus is on the mid-level trough models show developing across
the northern Rockies on Wednesday. The models are starting to come
into better agreement with the progression of this wave as it
advances into the central U.S., but there is still uncertainty with
the exact timing of this system and how far south the trough will
dig across the Central Plains on Thursday. Models show a frontal
passage on Thursday, so could see a spread in high temperatures from
northwest to southeast across the area. At this time, introduce PoPs
into north central Kansas Wednesday night with chance PoPs spreading
across the forecast area for Thursday and Thursday night. Most of
this precipitation should be in the form of rain, but there is a
chance for a rain/snow mix Thursday night across north central
Kansas as temperatures may drop back down into the low 30s.
Temperatures rebound once again into the 50s and 60s for Friday and
Saturday as surface high pressure moves in behind the exiting
system.

&&

.AVIATION...(For the 12Z TAFs through 12Z Monday Morning)
Issued at 633 AM CDT SUN APR 13 2014

Rather complex TAF regarding TS potential, cig heights, and
frontal timing. Feel fairly confident in the 12Z to 17Z period
being VFR with southeast to south winds at all sites, although
there is small potential for TS to impact TAF sites. After 17Z,
expect more widespread TS to develop, some with hail, with a
better chance at TOP/FOE than MHK. Winds will shift out of the
north as a strong cold front passes through with moderate
confidence in front timing, and cigs will drop. Most likely cigs
in the 800 to 1400 ft AGL range, and seem to have a window of
potential IFR especially at TOP/FOE. After initial fropa, will see
predominant MVFR cigs with TS potential decreasing and drizzle
possible. May see IFR with light snow by the very end of the TAF
period...but a more likely after 12Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY from 10 AM this morning to 9 PM CDT this evening
FOR KSZ008>010-020-021-034.

&&

SHORT TERM...Barjenbruch
LONG TERM...Hennecke
AVIATION...Barjenbruch
Hazardous weather outlook, Apr 13, 5:28 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
528 AM CDT SUN APR 13 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-141030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
528 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...A FEW STRONG TO SEVERE STORMS MAY DEVELOP NORTH OF
INTERSTATE 70...WITH THE BEST CHANCE NEAR THE NEBRASKA BORDER. THE
STRONGEST STORMS THIS MORNING MAY PRODUCE HAIL UP TO THE SIZE OF
QUARTERS.

MORE WIDESPREAD STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
BETWEEN 11 AM AND 2 PM...MAINLY NEAR AND SOUTHEAST OF A HERINGTON
TO MANHATTAN TO HOLTON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT
WITH THESE STORMS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING
UP TO GOLFBALL SIZE HAIL. THERE IS ALSO SOME POTENTIAL FOR LOCALLY
DAMAGING WINDS UP TO 60 MPH...AS WELL AS A SMALL POTENTIAL FOR
TORNADOES. THE SEVERE WEATHER THREAT WILL SHIFT SOUTHEAST THROUGH
THE AFTERNOON HOURS...AND WILL MOVE OUT OF EAST CENTRAL KANSAS BY
AROUND 7 PM.

PARTS OF NORTH CENTRAL KANSAS CAN EXPECT NORTHERLY WIND GUSTS OF
45 MPH OR STRONGER THROUGH THE DAY TODAY AND INTO EARLY THIS
EVENING.

ANOTHER ROUND OF PRECIPITATION IS EXPECTED OVERNIGHT INTO MONDAY
MORNING ACROSS MUCH OF THE OUTLOOK AREA. WITH TEMPERATURES
DROPPING INTO THE 30S...PRECIPITATION MAY TRANSITION OVER TO LIGHT
SNOW...ESPECIALLY ACROSS NORTH CENTRAL WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MAY DROP TO NEAR OR JUST BELOW THE FREEZING MARK
EARLY MONDAY MORNING IN NORTH CENTRAL KANSAS. BY EARLY TUESDAY
MORNING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR THE
ENTIRE OUTLOOK AREA WITH A HARD FREEZE POSSIBLE AS LOW
TEMPERATURES MAY DROP INTO THE MIDDLE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM...MAINLY
SOUTHEAST OF A HERINGTON TO MANHATTAN TO HOLTON LINE.

In the hours before

Local storm report, Apr 13, 8:03 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
803 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             FRANKFORT               39.71N 96.42W
04/12/2014  E1.50 INCH       MARSHALL           KS   CO-OP OBSERVER

&&

BYRNE
Local storm report, Apr 13, 8:43 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
843 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 N VERMILLION          39.79N 96.27W
04/12/2014  E1.75 INCH       MARSHALL           KS   PUBLIC

&&

WOLTERS
Special weather statement, Apr 13, 11:41 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1141 AM CDT SUN APR 13 2014

KSZ055-058-131700-
COFFEY-OSAGE-
1141 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE AND EASTERN COFFEY
COUNTIES...

THROUGH NOON CDT...A BROKEN LINE OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 45 MPH ACROSS PORTIONS OF EASTERN OSAGE AND EASTERN
COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE LYNDON...MELVERN...
LE ROY...WAVERLY...POMONA LAKE...QUENEMO AND OVERBROOK. MOTORISTS
ALONG INTERSTATE 35 BETWEEN MILE MARKERS 152 AND 167 COULD ALSO BE
AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3856 9579 3887 9553 3887 9550 3819 9552
      3804 9565 3804 9582
TIME...MOT...LOC 1641Z 216DEG 40KT 3855 9572 3799 9576
Special weather statement, Apr 13, 11:54 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1154 AM CDT SUN APR 13 2014

KSZ022-023-036-131730-
GEARY-POTTAWATOMIE-RILEY-
1154 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RILEY...WEST CENTRAL
POTTAWATOMIE AND NORTHWESTERN GEARY COUNTIES...

THROUGH 1230 PM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST
AT 45 MPH ACROSS PORTIONS OF WESTERN RILEY...WEST CENTRAL
POTTAWATOMIE AND NORTHWESTERN GEARY COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE KEATS...RILEY...LEONARDVILLE...TUTTLE CREEK LAKE AND
RANDOLPH.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3931 9655 3899 9685 3906 9696 3925 9696
      3957 9676 3957 9675
TIME...MOT...LOC 1653Z 210DEG 37KT 3920 9687
Local storm report, Apr 13, 12:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HAIL             10 E BURLINGTON         38.19N 95.56W
04/13/2014  E0.88 INCH       COFFEY             KS   TRAINED SPOTTER

&&

BYRNE
Special weather statement, Apr 13, 12:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1203 PM CDT SUN APR 13 2014

KSZ026-040-055-056-058-059-131745-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-JEFFERSON-OSAGE-
1203 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE...SOUTHEASTERN
JEFFERSON...NORTHWESTERN ANDERSON...EASTERN COFFEY...DOUGLAS AND
FRANKLIN COUNTIES...

THROUGH 1245 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 55 MPH ACROSS PORTIONS OF EASTERN OSAGE...SOUTHEASTERN
JEFFERSON...NORTHWESTERN ANDERSON...EASTERN COFFEY...DOUGLAS AND
FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND FREQUENT
LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WILLIAMSBURG...WESTPHALIA...POMONA...CLINTON LAKE...CLINTON...
GLOBE...HARRIS...LONE STAR...CENTROPOLIS...PLEASANT GROVE...
LAWRENCE...OTTAWA...PRINCETON...LAWRENCE AIRPORT...RICHMOND...
VINLAND...BALDWIN CITY AND EUDORA. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 195 AND 205 COULD ALSO BE AFFECTED.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 162 AND 197 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3879 9559 3921 9518 3897 9518 3898 9516
      3896 9509 3898 9509 3899 9506 3848 9511
      3803 9553 3804 9565
TIME...MOT...LOC 1703Z 217DEG 47KT 3878 9552 3806 9558

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:13 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley, Washington47 min
Apr 12, 7:26 PM CDTSevere Thunderstorm WarningTOPClay, Riley49 min
Apr 12, 7:49 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha41 min
Apr 12, 7:55 PM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington50 min
Apr 12, 8:13 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Apr 12, 8:23 PM CDTSevere Thunderstorm WarningTOPRiley37 min
Apr 12, 8:34 PM CDTSevere Thunderstorm WarningTOPBrown26 min
Apr 12, 8:44 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley46 min
Apr 12, 8:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Apr 12, 9:30 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie45 min
Apr 12, 10:31 PM CDTSevere Thunderstorm WarningTOPBrown, Marshall, Nemaha44 min
Apr 12, 10:59 PM CDTSevere Thunderstorm WarningTOPNemaha46 min
Apr 13, 4:17 AM CDTWind AdvisoryTOPClay, Cloud, Marshall, Ottawa, Republic, Washington17 hr
Apr 13, 11:41 AM CDTSpecial Weather StatementTOPCoffey, Osage19 min
Apr 13, 11:54 AM CDTSpecial Weather StatementTOPRiley36 min
Apr 13, 12:03 PM CDTSpecial Weather StatementTOPDouglas, Franklin42 min
Apr 13, 12:26 PM CDTSpecial Weather StatementTOPPottawatomie, Riley34 min
Apr 13, 12:36 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee39 min
Apr 13, 1:24 PM CDTSevere Thunderstorm WarningTOPMorris36 min
Apr 13, 2:01 PM CDTSpecial Weather StatementTOPShawnee29 min
Apr 13, 2:37 PM CDTSpecial Weather StatementTOPJefferson23 min
Apr 13, 2:40 PM CDTAreal Flood AdvisoryTOPShawnee3 hr
Apr 13, 3:09 PM CDTSevere Thunderstorm WarningTOPLyon36 min
Apr 13, 3:20 PM CDTSpecial Weather StatementTOPDouglas25 min
Apr 13, 3:31 PM CDTSpecial Weather StatementTOPCoffey, Franklin, Osage29 min
Apr 13, 3:45 PM CDTSpecial Weather StatementTOPDouglas30 min
Apr 13, 3:47 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson118 min
Apr 13, 3:57 PM CDTSpecial Weather StatementTOPAnderson, Franklin33 min
Apr 13, 4:07 PM CDTFreeze WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more18 hr
Apr 13, 4:07 PM CDTFreeze WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more41 hr
Apr 13, 4:07 PM CDTSevere Thunderstorm WarningTOPAnderson38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.